Case Report: Cardiac Arrest in a Man Who Has Overdosed

Guillaume Davido, MD

Disclosures

March 09, 2022

Of course, we can't exclude any of these diagnoses, but considering the context, the most likely diagnosis is opioid withdrawal.

All of the usual symptoms of opioid withdrawal are present (which include mydriasis, tremors, nausea, and "psychiatric" signs, such as anxiety, depressive disorder, insomnia, irritability, and panic attacks). Lab tests sometimes show hemoconcentration with hyperleukocytosis and hyperglycemia. The symptoms of opioid withdrawal can start within hours of the last dose and generally last a week.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.

processing....